MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 8X25MM STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 8X25MM STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207560
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the screw tip broke while it was being placed.No patient injury reported.
 
Additional Manufacturer Narrative
One 8x25 mm biorci screw was returned for evaluation.Visual assessment of the screw confirmed the reported breakage.Approximately 2mm of the distal threads have broken off and were not returned for examination.The remaining threads are deformed and the screw is cracked lengthwise.The tri-lobe portion of the screw is stripped.The condition of the device indicates it was subjected to excessive forces during insertion.Based on the limited clinical details provided a root cause cannot be determined.

Brand Name
SCR BIORCI 8X25MM STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7197231
Report Number1219602-2018-00086
Device Sequence Number13713952
Product Code HWC
UDI-Device Identifier03596010426222
UDI-Public(01)03596010426222(17)220802(10)50677928
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2022
Device Model Number7207560
Device Catalogue NumberD7207560
Device Lot Number50677928
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2018
Initial Date Received by Manufacturer 01/11/2018
Supplement Date Received by Manufacturer02/07/2018
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR